MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH
Catalog Number 606151X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01084, 1226348-2019-00943, 3008114965-2019-01171.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a cerebral embolization to the left anterior communicating artery, a 2.5 mm x 3.3 cm micrusframe10 coil (mfr100253, l14834), did not advance through the prowler 14 microcatheter (mc) during delivery.The user removed both the coil and the microcatheter and used new prowler and coil.After the change of the devices, the user was able to continue with the embolization with no problem.There was no patient injury reported.There was a 20 minutes procedural delay due to the event.After inspection of the microcatheter, it looks like the distal portion was kinked.No evidence of when it happened and if it is the cause of this situation.The devices were visually inspected for damage prior to use.The devices were used and prepped as per the instructions for use.Adequate flush been maintained through the devices.The devices did not kink or bend at any time prior to the resistance/friction.No excessive force been applied to the devices.The rhv is not a problem, it wasn´t too tight.Additional information received indicated that a second micrusframe10 coil (unknown product code/lot) did not advance through a second prowler-14 dual marker microcatheter (606151x, 30051292) during delivery.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device 30051292 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿catheter (body/shaft) - obstructed with mc loss of cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a cerebral embolization to the left anterior communicating artery, a 2.5 mm x 3.3 cm micrusframe10 coil (mfr100253, l14834), did not advance through the prowler 14 microcatheter (mc) during delivery.The user removed both the coil and the microcatheter and used new prowler and coil.After the change of the devices, the user was able to continue with the embolization with no problem.There was no patient injury reported.There was a 20 minutes procedural delay due to the event.After inspection of the microcatheter, it looks like the distal portion was kinked.No evidence of when it happened and if it is the cause of this situation.The devices were visually inspected for damage prior to use.The devices were used and prepped as per the instructions for use.Adequate flush been maintained through the devices.The devices did not kink or bend at any time prior to the resistance/friction.No excessive force been applied to the devices.The rhv is not a problem, it wasn´t too tight.Additional information received indicated that a second micrusframe10 coil (unknown product code/lot) did not advance through a second prowler-14 dual marker microcatheter (606151x, 30051292) during delivery.

Brand Name
PROWLER-14 DUAL MARKER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8993981
Report Number1226348-2019-00982
Device Sequence Number2922508
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public10886704028628
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number606151X
Device Lot Number30051292
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1